Alert archive / Arkansas / Flash Flood Warnings in 2001

Flash Flood Warning 102, NWS Jackson, MS

December 12, 2001Chicot County, Arkansas

NWS Jackson, MS issued this flash flood warning at Dec 12, 2001, 9:44 PM CST for Chicot County, Arkansas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Dec 12, 2001, 9:44 PM CST (03:44 UTC)
Expired
Dec 13, 2001, 12:45 AM CST
In force
3 hr
Issued by
NWS Jackson, MS
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Chicot County, AR

The nearest sounding before it

Jackson, MS (KJAN), launched 00:00Z, 3.7 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 00:00Z on 2001-12-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 433 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 00:00Z on 2001-12-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 309 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
433 J/kg
Mixed-layer CIN
-51 J/kg
Mixed-layer LCL
683 m above ground
0-6 km bulk shear
61 kt
0-1 km storm-relative helicity
309 m²/s²
0-3 km storm-relative helicity
341 m²/s²
Significant tornado parameter
0.8
Supercell composite
4.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KJAN 130347
FFWJAN
ARC017-130645-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON MS
944 PM CST WED DEC 12 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CHICOT COUNTY IN SOUTHEAST ARKANSAS
  
* UNTIL 1245 AM CST

* AT 940 PM CST...WEATHER SERVICE DOPPLER RADAR INDICATED         
THUNDERSTORMS PRODUCING VERY HEAVY RAIN OVER EUDORA...MOVING 
NORTHEAST AT 40 MPH.
  
  RADAR INDICATES THAT AROUND 1 INCH OF RAIN HAS FALLEN DURING THE PAST
  HOUR OVER PORTIONS OF CHICOT COUNTY. AN ADDITIONAL 1 TO 3 INCHES OF
  RAIN WILL BE POSSIBLE TONIGHT...AS MORE SHOWERS AND THUNDERSTORMS
  CROSS THE REGION FROM THE SOUTHWEST. 


VERY HEAVY RAIN FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS AND OTHER
LOW LYING AREAS ARE SUBJECT TO FLASH FLOODING.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODS AND FLASH FLOODS.

MOST DEATHS IN FLASH FLOODING OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO
CROSS BRIDGES...DIPS...OR LOW SPOTS IF WATER COVERS THE ROADWAY.

LAT...LON 3324 9125 3319 9113 3309 9129 3322 9143
          3351 9114 3339 9117 3325 9112 3328 9113
          3325 9106

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Dec 12, 8:07 PM CST, 1 hour 37 minutes earlier.

Area forecast discussion, Dec 12, 8:07 PM CST, 1 hour 37 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
807 PM CST WED DEC 12 2001

UPDATED A BIT AGO TO REMOVE SVR STORM WATCH AND SHOW PRECIPITATION
AS REDEVELOPING. ALSO RAISED OVERNIGHT MINS A BIT BASED ON CURRENT
TEMPERATURES AND DEWPOINTS. ALL ELSE STILL LOOKS GOOD.

.PRELIMS...
JAN 62/65/44/56 8++3
MEI 60/67/48/60 4++6

.JAN...
MS...FFA ALONG/W OF A GRENADA-YAZOO CITY-VICKSBURG-BUDE LINE
     TONIGHT/THURS MORNING...FFA SE OF THAT LINE THURSDAY/THURS
     NIGHT.
LA...FFA ALL NE ZONES TONIGHT/THURS MORNING.
AR...FFA ALL EXTREME SE ZONES TONIGHT/THURS MORNING.

08

In the hours before

Special weather statement, Dec 12, 4:28 PM CST, 5 hours 16 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
131200-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
428 PM CST WED DEC 12 2001

...THUNDERSTORMS...
RAIN AND THUNDERSTORMS WILL CONTINUE OVER THE LOWER MISSISSIPPI
RIVER VALLEY THROUGH EARLY THURSDAY. ISOLATED SEVERE
THUNDERSTORMS ARE POSSIBLE OVERNIGHT WEST OF A LINE FROM GORE
SPRINGS...TO PICKENS...TO PRENTISS...TO JAYESS. THE PRIMARY
SEVERE WEATHER THREAT WILL BE DAMAGING WINDS AND LARGE HAIL TO
ONE INCH IN DIAMETER. THROUGH 8 PM TODAY... ATMOSPHERIC
CONDITIONS WILL BE CONDUCIVE FOR ISOLATED TORNADOES TO
DEVELOP...ESPECIALLY SOUTH OF A LINE FROM BASTROP LOUISIANA...TO
YAZOO CITY...TO BRANDON AND THE JACKSON METROPOLITAN AREA.

A SLOW-MOVING COLD FRONT WILL PUSH THROUGH THE CENTRAL AND
SOUTHERN PLAINS THIS EVENING. THE COLD FRONT WILL APPROACH THE
LOWER MISSISSIPPI RIVER VALLEY...WHERE THE COLD AIR WILL COLLIDE
WITH WARM...MOIST...AND UNSTABLE AIR FROM THE GULF OF MEXICO. AT
THE SAME TIME...INTENSIFYING WINDS AT THE MIDDLE AND UPPER LEVELS
OVER PARTS OF SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...AND
WESTERN MISSISSIPPI WILL FOSTER THE DEVELOPMENT OF STRONG STORMS
TONIGHT.

ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY
MANAGEMENT PERSONNEL WILL BE NECESSARY THIS EVENING. PLEASE
MONITOR NOAA WEATHER RADIO FOR UPDATES ON THIS DEVELOPING
SITUATION.

...FLOODING...
A FLASH FLOOD WATCH CONTINUES IN EFFECT THROUGH TONIGHT FOR AREAS
GENERALLY WEST OF A GRENADA TO YAZOO CITY TO VICKSBURG TO BUDE
LINE. MANY RIVERS AND CREEKS WILL REMAIN NEAR BANK-FULL AND MINOR
FLOODING HAS OCCURRED AT SOME LOCATIONS. THE THREAT FOR
ADDITIONAL FLOODING WILL BE ENHANCED AS MORE RAIN AND
THUNDERSTORMS DEVELOP OVERNIGHT AND OCCUR REPEATEDLY OVER THE
SAME LOCATIONS THROUGH EARLY THURSDAY.

THE LOCALLY HEAVY RAINS ARE FORECAST TO SPREAD ACROSS THE EASTERN
HALF OF MISSISSIPPI TONIGHT. RAINFALL AMOUNTS OF 2 TO 4 INCHES
WILL BE LIKELY WITHIN THE WATCH AREA...WITH LOCALLY HIGHER TOTALS
OF 3 TO 5 INCHES POSSIBLE IN STRONGER STORMS.

HEAVY RAINFALL WILL PERSIST OVER MAINLY SOUTH AND EAST
MISSISSIPPI THROUGHOUT THE DAY THURSDAY AND INTO THURSDAY NIGHT.
MANY AREAS WILL RECEIVE RAINFALL AMOUNTS OF 1 TO 3 INCHES
TONIGHT. LATER THURSDAY MORNING...RAINFALL TOTALS WILL INCREASE.

IF YOU LIVE IN FLOOD PRONE AREAS...KEEP ADVISED OF THE LATEST
WEATHER INFORMATION BY LISTENING TO NOAA WEATHER RADIO. BE READY
FOR QUICK ACTION IF FLOODING IS OBSERVED OR WARNINGS ARE ISSUED
LATER TODAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.
Special weather statement, Dec 12, 7:01 PM CST, 2 hours 43 minutes before
MSZ035-036-040>043-047>049-053>055-059>064-130200-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
701 PM CST WED DEC 12 2001

THE NATIONAL WEATHER SERVICE AT JACKSON HAS CANCELED ALL OF SEVERE
THUNDERSTORM WATCH 845.

THE THREAT OF SEVERE WEATHER HAS TEMPORARILY DIMINISHED.
THUNDERSTORMS WILL DEVELOP AGAIN LATER TONIGHT...WITH ISOLATED SEVERE
STORMS POSSIBLE.
Special weather statement, Dec 12, 7:27 PM CST, 2 hours 17 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
131200-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
727 PM CST WED DEC 12 2001

...THUNDERSTORMS...
RAIN AND THUNDERSTORMS WILL CONTINUE OVER THE LOWER MISSISSIPPI
RIVER VALLEY THROUGH EARLY THURSDAY. ISOLATED SEVERE
THUNDERSTORMS ARE POSSIBLE OVERNIGHT WEST OF A LINE FROM GORE
SPRINGS...TO PICKENS...TO PRENTISS...TO JAYESS. THE PRIMARY
SEVERE WEATHER THREAT WILL BE DAMAGING WINDS AND LARGE HAIL TO
ONE INCH IN DIAMETER.

A SLOW MOVING COLD FRONT WILL PUSH THROUGH THE CENTRAL AND
SOUTHERN PLAINS THIS EVENING. THE COLD FRONT WILL APPROACH THE
LOWER MISSISSIPPI RIVER VALLEY OVERNIGHT. THE INTERACTION OF THE
FRONT WITH UNSEASONABLY MOIST AND UNSTABLE AIR ACROSS THE REGION
WILL ALLOW THE DEVELOPMENT OF THUNDERSTORMS...A FEW OF WHICH MAY
BECOME SEVERE.

ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY
MANAGEMENT PERSONNEL MAY BE NECESSARY OVERNIGHT.

...FLOODING...
A FLASH FLOOD WATCH CONTINUES IN EFFECT THROUGH TONIGHT FOR AREAS
GENERALLY WEST OF A GRENADA TO YAZOO CITY TO VICKSBURG TO BUDE
LINE. MANY RIVERS AND CREEKS WILL REMAIN NEAR BANK FULL AND MINOR
FLOODING HAS OCCURRED AT SOME LOCATIONS. THE THREAT FOR
ADDITIONAL FLOODING WILL BE ENHANCED AS MORE RAIN AND
THUNDERSTORMS DEVELOP OVERNIGHT AND OCCUR REPEATEDLY OVER THE
SAME LOCATIONS THROUGH EARLY THURSDAY.

THE LOCALLY HEAVY RAINS ARE FORECAST TO SPREAD ACROSS THE EASTERN
HALF OF MISSISSIPPI TONIGHT. RAINFALL AMOUNTS OF 2 TO 4 INCHES
WILL BE LIKELY WITHIN THE WATCH AREA...WITH LOCALLY HIGHER TOTALS
OF 3 TO 5 INCHES POSSIBLE IN STRONGER STORMS.

LOCALLY HEAVY RAINFALL WILL DEVELOP LATE TONIGHT ACROSS CENTRAL
AND EASTERN MISSISSIPPI. WIDESPREAD HEAVY RAINFALL MAY OCCUR
THURSDAY AND THURSDAY NIGHT...WITH THE THREAT OF FLOODING
INCREASING. A FLASH FLOOD WATCH IS IN EFFECT FOR THESE AREAS FOR
THURSDAY AND THURSDAY NIGHT.

IF YOU LIVE IN FLOOD PRONE AREAS...KEEP ADVISED OF THE LATEST
WEATHER INFORMATION BY LISTENING TO NOAA WEATHER RADIO. BE READY
FOR QUICK ACTION IF FLOODING IS OBSERVED OR WARNINGS ARE ISSUED
LATER TODAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 12, 8:55 PM CSTSevere Thunderstorm WarningJANChicot50 min
Dec 13, 7:38 AM CSTFlash Flood WarningJANAshley4 hr
Dec 13, 7:59 AM CSTFlash Flood WarningJANChicot4 hr
Dec 13, 11:29 AM CSTFlash Flood WarningJANAshley, Chicot6 hr

Nearby

Flash Flood Warnings in Arkansas, 2001Every flash flood warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.